Wisconsin, 2013

Damaging Winds and High Wind in Wisconsin, June 21, 2013

June 21, 2013 · NWS GRB · 4 events in 3 counties and zones

The remnants of a thunderstorm complex moved into central Wisconsin during the morning hours causing isolated wind damage, heavy rainfall and a funnel cloud. A wake low developed behind the departing area of showers.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

The remnants of a thunderstorm complex moved into central Wisconsin during the morning hours causing isolated wind damage, heavy rainfall and a funnel cloud.

A wake low developed behind the departing area of showers. High wind gusts from the wake low, estimated at 60 mph, downed trees and power lines in Oneida County near Sugar Camp. Several trees and a few power lines were blown down on the south side of County Highway O, and along County Highway D, and a few trees were blown down along State Highway 17.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 21, 5:51 AM CST, 9 minutes earlier.

Area forecast discussion, Jun 21, 5:51 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
651 AM CDT FRI JUN 21 2013

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 358 AM CDT FRI JUN 21 2013

CONVECTIVE TRENDS CONTINUE TO BE THE ISSUE WITH THE FORECAST.
CURRENT FORECAST A MIX OF GFS...MESO MODELS/GIVEN BETTER HANDLE ON
CURRENT PCPN TRENDS/ AND A TOUCH OF CURRENT RADAR TRENDS.

LARGE COMPLEX OVER EASTERN MN WITH BOWING SEGMENT PUSHING ESE.
AHEAD OF THE SYSTEM FEW AREAS OF CONVECTION MOVING THROUGH CWA.
SHOWERS NOW EXITING CWA PRODUCED AROUND 1 INCH OF QPF AS MOVED
THROUGH CENTRAL AND NORTHEAST WI. GUIDANCE ALSO SUGGESTS A
CONTINUED EASTWARD MOVEMENT LIKE EARLIER CONVECTION. THIS WOULD
SUGGEST MAIN AREA GETTING TO WESTERN CWA AROUND 12Z WITH EXIT TIME
AROUND 18Z. CLOUDS AND PCPN TO HOLD TEMPS DOWN THIS
MORNING...THOUGH LATE AFTERNOON HEATING WILL LIKELY ALLOW TEMPS TO
RAPIDLY REBOUND. NO REPORTS OF HAIL WITH SYSTEM...THOUGH MPX RADAR
TRENDS AND UPSTREAM OBS SHOWING WIND THREAT. THINKING IS MAIN
THREAT WILL BE HEAVY RAIN WITH CONTINUED FEED OF MOISTURE AS LLVL
JET SHIFTING SOUTHWEST INTO STATE.

QUESTION IS WHERE BOUNDARY NOW OVER SOUTHWEST WI WILL END UP AFTER
MORNING CONVECTION. GFS CONTINUES TO SUGGEST LIFTING NORTH INTO
UPPER MI BY SATURDAY. WITH ORGANIZED CONVECTION STAYING TO NORTH
AND WEST OF CWA TONIGHT AND SAT AND SCATTERED CONVECTION OVER CWA
TONIGHT. HAVE TAILORED POPS CATEGORICAL THIS MORNING...DROPPING TO
LIKELY OVERNIGHT AND CHANCE ON SAT AS VERY WARM AIR MASS SUGGESTS
CAPPING. 850 TEMPS IN 20 TO 22 C DEG RANGE WOULD YIELD LOW 90S
SAT. INCHED TEMPS UP A BIT SOUTH WITH THOUGHTS FRONT WOULD BE AT
LEAST OVER NORTHERN CWA.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 358 AM CDT FRI JUN 21 2013

UPPER RIDGE ACROSS THE EASTERN UNITED STATES THIS WEEKEND WILL
GRADUALLY RETROGRADE INTO THE ROCKIES BY THE END OF NEXT WEEK.
POSITION OF 500MB RIDGE WILL PUT US IN THE RING OF FIRE THROUGH
THE MIDDLE OF NEXT WEEK. THERE WILL BE SEVERAL ROUNDS OF THUNDERSTORM
COMPLEXES FROM SATURDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK.
BASED ON WHAT IS HAPPENING WITH RAINFALL TOTALS TONIGHT WITH THE
COMPLEXES ACROSS THE PLAINS AND WEAKER CLUSTER OF SHOWERS AND
STORMS ACROSS NORTH-CENTRAL WISCONSIN...WEEKLY PRECIPITATION
TOTALS COULD BE WELL IN ACCESS OF 5 INCHES IF STRONGER STORMS MOVE
OVER THE SAME REGION ON SEVERAL DAYS DURING THE PERIOD.

AS ALWAYS THE CASE WITH THESE SCENARIOS...WHEN AND WHERE THUNDERSTORM
COMPLEXES SET UP ALWAYS DIFFICULT TO PINPOINT THIS FAR OUT. TO
COMPLICATE MATTERS...OUTFLOW BOUNDARIES CAN HAVE A BIG IMPACT ON
FRONTAL BOUNDARY POSITION AND FUTURE TRACK OF LATER THUNDERSTORM
COMPLEXES. ALSO...MAX TEMPERATURES EACH DAY COMPLICATED ON TIMING
OF THESE SYSTEMS IF THEY SHOULD HOLD OFF LATER IN THE DAY OR EVEN
INTO THE EVENING HOURS.

THE FORECAST FOR SATURDAY NIGHT IS SOMEWHAT PERPLEXING AS MODELS
DO NOT SPIT OUT A LOT OF QPF. MODIFIED SOUNDINGS INDICATED 2000 TO
3000 J/KG OF CAPE...LITTLE CIN AND TEMPERATURES EXPECTED TO CLIMB
WELL INTO THE 80S. ALSO...THINK FRONTAL BOUNDARY WILL STILL BE
LURKING AROUND THE REGION. CONTINUED HIGH CHANCE POPS ACROSS THE
SOUTH AND LIKELY ACROSS THE NORTH. ANY STORMS THAT DO OCCUR
SATURDAY EVENING WILL PROBABLY BE STRONG WITH A FEW SEVERE STORMS
POSSIBLE WITH DAMAGING WINDS. WET BULB HEIGHTS ARE AROUND 13000
FEET...THEREFORE HAIL IS A LESS OF A CONCERN. HOWEVER...CAN NOT
COMPLETELY RULE OUT LARGE HAIL DUE TO LARGE AMOUNT OF CAPE IN THE
FORECAST SOUNDINGS. MODELS TONIGHT TRY TO DRY US OUT LATE SATURDAY
NIGHT INTO SUNDAY MORNING. WITH MOIST SOUTHERLY FLOW AND STEEP MID
LEVEL LAPSE RATES... HARD TO GO COMPLETELY DRY FOR THE TIME BEING.

EXPECTING TO SEE MORE SUN ON SUNDAY. THIS WILL ALLOW TEMPERATURES
TO CLIMB INTO THE MIDDLE 80S TO AROUND 90. MODIFIED SOUNDINGS INDICATED
NO CIN AND CAPES OF 3000/4000 J/KG. EXPECT SCATTERED THUNDERSTORMS
SUNDAY AFTERNOON. WINDEX VALUES OF 40 TO 50 KNOTS SUPPORT THE POTENTIAL
FOR SOME STRONG TO SEVERE STORMS. AGAIN...WET BULB HEIGHTS OVER 13000
FEET TO LIMIT LARGE HAIL POTENTIAL...ALTHOUGH CAN NOT RULE OUT SOME
MARGINALLY LARGE HAIL.

BOUNDARY WILL BE LURKING AROUND MONDAY THROUGH WEDNESDAY...ALONG
WITH THE HEAT AND HUMIDITY. SOME OF THE STORMS COULD BECOME STRONG
OR SEVERE AT TIMES...BUT IT IS TOO EARLY TO DETERMINE IF OR WHEN
ORGANIZED SEVERE WEATHER WOULD OCCUR.

WENT CONSERVATIVE ON MAX TEMPERATURES ON MOST DAYS. WOULD RATHER
RAISE MAX TEMPERATURE CLOSER TO EACH DAY RATHER THAN BACK TRACK
DUE TO MORE CLOUDS OR RAIN. DID RAISE HIGH TEMPERATURES SEVERAL
DEGREES SUNDAY AND MONDAY. NUMERICAL GUIDANCE AND 925/850MB STUDY
WOULD SUPPORT HIGHS IN THE UPPER 80S TO LOWER 90S MOST PLACE DUE
TO MORE SUNSHINE EXPECTED. THE COMBINATION OF THE HEAT AND
HUMIDITY WILL ALLOW HEAT INDEX VALUES TO CLIMB WELL INTO THE 90S
TO NEAR 100 SUNDAY AND POSSIBLY MONDAY ACROSS PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

SEE HYDROLOGY SECTION FOR MORE DETAILS ON EXPECTED RAINFALL INTO
EARLY NEXT WEEK.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 638 AM CDT FRI JUN 21 2013

STRONG LINE OF THUNDERSTORMS TO PASS THROUGH TAF SITES THIS
MORNING. STRONG WINDS AND HEAVY RAIN EXPECTED AUW TO GRB.
FOLLOWING LINE...EXPECT LULL PERIOD UNTIL INSTABILITY CAN BUILD
AGAIN. HAVE MINIMIZED MENTION OF MORE STORMS IN TAFS UNTIL PICTURE
A BIT CLEARER LATER IN DAY.

&&

.MARINE...
ISSUED AT 358 AM CDT FRI JUN 21 2013

A WARM AND HUMID AIR MASS WILL OVERSPREAD THE COOLER WATERS OF
THE BAY OF GREEN BAY AND LAKE MICHIGAN TODAY...LEADING TO THE
FORMATION OF LOCALLY DENSE MARINE FOG. THE LOCALLY DENSE MARINE
FOG WILL CONTINUE AT TIMES INTO THE MIDDLE OF NEXT WEEK AS THE
WARM AND HUMID AIR MASS REMAINS FIRMLY ENTRENCHED ACROSS THE
REGION. SEVERAL COMPLEXES OF THUNDERSTORMS ARE EXPECTED FROM TIME
TO TIME FRIDAY INTO THE MIDDLE OF NEXT WEEK. THE FIRST COMPLEX
OF STORMS IS EXPECTED TO MOVE ACROSS THE COASTAL WATERS LATER
THIS MORNING INTO THE MID AFTERNOON HOURS. THESE STORMS COULD POSE
A SIGNIFICANT RISK FOR MARINERS WITH STRONG WINDS...LOCALLY HIGHER
WAVES AND TORRENTIAL RAINS WHICH COULD REDUCE VISIBILITIES BELOW
ONE MILE.
&&

.HYDROLOGY...
ISSUED AT 358 AM CDT FRI JUN 21 2013

SHOWERS AND THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT ALREADY
BROUGHT ONE TO TWO INCHES OF RAIN TO PORTIONS OF NORTH-CENTRAL
WISCONSIN. SEVERAL COMPLEXES OF THUNDERSTORMS ARE EXPECTED FROM
TODAY INTO THE MIDDLE OF NEXT WEEK. THE FIRST COMPLEX OF STORMS
TODAY COULD BRING AN ADDITIONAL INCH OR TWO RAIN TO PORTIONS OF
THE AREA. A VERY WARM AND HUMID AIR MASS SHOULD REMAIN ENTRENCHED
ACROSS THE REGION THROUGH THE MIDDLE OF NEXT WEEK. PRECIPITABLE
WATER VALUES BETWEEN 150 TO 200 PERCENT OF NORMAL ARE EXPECTED...
LEADING TO THE LIKELIHOOD OF TORRENTIAL RAINS AND POTENTIAL FOR
URBAN FLOODING DUE TO THE INTENSE RAINFALL RATES. ANY TRAINING
OR SLOW MOVING THUNDERSTORMS WILL INCREASE THE RISK OF FLOODING.
ADDITIONAL RAINFALL AMOUNTS OVER THE NEXT 5 DAYS SHOULD RANGE
FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. SEVEN DAY RAINFALL
TOTALS IN A FEW SPOTS COULD BE WELL OVER 5 INCHES IF STORMS MOVE
OVER THE SAME REGION ON SEVERAL DAYS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TE
LONG TERM......ECKBERG
AVIATION.......TE
MARINE.........ECKBERG
HYDROLOGY......ECKBERG
Hazardous weather outlook, Jun 21, 3:24 AM CST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
424 AM CDT FRI JUN 21 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220930-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
424 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING OVER THE AREA...WITH A
CHANCE FOR MORE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN
THREAT WITH THE STORMS WILL BE LOCALLY HEAVY RAIN...THROUGH
DAMAGING WIND GUSTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. SOME OF THE THUNDERSTORMS
COULD BECOME SEVERE AT TIMES WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL FROM SATURDAY INTO TUESDAY. AT THIS TIME...
THERE IS A GREATER LIKELIHOOD OF SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND SATURDAY NIGHT. BEYOND SATURDAY NIGHT...IT APPEARS
THAT THERE COULD BE A FEW MORE COMPLEXES OF THUNDERSTORMS MOVING
ACROSS THE WESTERN GREAT LAKES REGION SUNDAY INTO THE MIDDLE OF
NEXT WEEK. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING AND
LOCATION OF THESE COMPLEXES AT THIS TIME.

THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX
TO APPROACH 100 DEGREES SUNDAY AFTERNOON...AND POSSIBLY MONDAY
AFTERNOON ACROSS PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. IF
OUTDOORS...DRINK PLENTY OF FLUIDS AND WEAR LIGHT COLORED CLOTHING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT LOCALLY HEAVY RAINFALL...STRONG
WINDS OR LARGE HAIL TODAY OR TONIGHT. SPOTTER ACTIVATION MAY BE
REQUIRED AT TIMES SATURDAY INTO EARLY NEXT WEEK.

LMZ521-522-541>543-220930-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
424 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS MORNING OVER THE AREA...WITH A
CHANCE FOR MORE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALLY
HEAVY RAIN AND STRONG...GUSTY WINDS ARE LIKELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. SOME OF THE THUNDERSTORMS
COULD BECOME SEVERE AT TIMES WITH DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAINFALL FROM SATURDAY INTO TUESDAY. AT THIS TIME...
THERE IS A GREATER LIKELIHOOD OF SEVERE THUNDERSTORMS SATURDAY
AFTERNOON AND SATURDAY NIGHT. BEYOND SATURDAY NIGHT...IT APPEARS
THAT THERE COULD BE A FEW MORE COMPLEXES OF THUNDERSTORMS MOVING
ACROSS THE WESTERN GREAT LAKES REGION SUNDAY INTO THE MIDDLE OF
NEXT WEEK. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING AND
LOCATION OF THESE COMPLEXES AT THIS TIME.

MARINE FOG IS ALSO EXPECTED TO CONTINUE AT TIMES INTO THE MIDDLE
OF NEXT WEEK...ESPECIALLY ON LAKE MICHIGAN AND THE CENTRAL BAY OF
GREEN BAY. THE FOG WILL LIKELY BE DENSE AT TIMES...AND POSE A
SIGNIFICANT NAVIGATION HAZARD TO BOATERS.

TE/RE

In the hours before

Special weather statement, Jun 21, 12:38 AM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
138 AM CDT FRI JUN 21 2013

WIZ005-010>013-018>021-030-031-073-074-210945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...CRIVITZ
138 AM CDT FRI JUN 21 2013

...SEVERAL ROUNDS OF HEAVY RAIN EXPECTED OVERNIGHT AND FRIDAY...

THE FIRST ROUND OF HEAVY RAIN WAS NOW MOVING ACROSS PORTIONS OF
NORTH-CENTRAL AND NORTHEAST WISCONSIN EARLY THIS MORNING. RAINFALL
AMOUNTS WITH THE FIRST BATCH OF SHOWERS AND STORMS WERE GENERALLY
FROM A HALF INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS. MORE
STORMS WERE FORMING ACROSS NORTHWEST WISCONSIN...WHILE A LARGER
AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING ACROSS MUCH OF MINNESOTA
EARLY THIS MORNING. THE SHOWERS AND THUNDERSTORMS ACROSS MINNESOTA
WILL MOVE ACROSS THE REGION LATER THIS MORNING INTO EARLY AFTERNOON.
AN ADDITIONAL 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE AS THE COMPLEX OF THUNDERSTORMS MOVES THROUGH THE
AREA. THE RAINFALL RATES COULD CAUSE URBAN STREET FLOODING AND
PONDING OF WATER ON AREA ROAD WAYS. SMALL CREEKS AND STREAMS AS
WELL AS DITCHES WILL RISE RAPIDLY THIS MORNING.

WIZ022-035>040-045-048>050-210945-
DOOR-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS
138 AM CDT FRI JUN 21 2013

...SEVERAL ROUNDS OF HEAVY RAIN EXPECTED OVERNIGHT AND FRIDAY...

SHOWERS AND THUNDERSTORMS WERE NOW DEVELOPING AND MOVING ACROSS
WESTERN WISCONSIN...WHILE A LARGER AREA OF SHOWERS AND THUNDERSTORMS
ACROSS MINNESOTA WILL MOVE INTO CENTRAL AND NORTHEAST WISCONSIN THIS
MORNING INTO EARLY AFTERNOON. THE COMPLEX OF THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME. THE RAINFALL RATES COULD CAUSE URBAN STREET
FLOODING AND PONDING OF WATER ON AREA ROAD WAYS. SMALL CREEKS AND
STREAMS AS WELL AS DITCHES WILL RISE RAPIDLY ONCE THE HEAVY RAIN
ARRIVES.

ECKBERG
Special weather statement, Jun 21, 2:30 AM CST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT FRI JUN 21 2013

WIZ005-010>013-018>021-030-031-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...CRIVITZ
330 AM CDT FRI JUN 21 2013

...ANOTHER ROUND OF HEAVY RAIN EXPECTED THIS MORNING...

THE FIRST ROUND OF HEAVY RAIN WAS NOW WEAKENING AND MOVING ACROSS
PORTIONS OF FAR NORTHEAST WISCONSIN EARLY THIS MORNING. RAINFALL
AMOUNTS WITH THE FIRST BATCH OF SHOWERS AND STORMS WERE GENERALLY
FROM A HALF INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS ACROSS
NORTH-CENTRAL WISCONSIN. RAINFALL AMOUNTS WERE LIGHTER ACROSS FAR
NORTHEAST WISCONSIN. A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE
ACROSS THE AREA THROUGH 6 AM AHEAD OF A LARGE THUNDERSTORM COMPLEX.
THE MAIN THUNDERSTORM COMPLEX WILL MOVE ACROSS THE REGION BETWEEN
6 AM AND NOON. THIS COMPLEX OF STORMS WILL BE CAPABLE OF PRODUCING
1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. RAINFALL RATES
COULD CAUSE URBAN STREET FLOODING AND PONDING OF WATER ON AREA
ROAD WAYS. SMALL CREEKS AND STREAMS AS WELL AS DITCHES WILL RISE
RAPIDLY THIS MORNING. STRONG OR GUSTY WINDS SHOULD BE EXPECTED
ALONG OR BEHIND THE THUNDERSTORM COMPLEX. CAMPERS SHOULD SEEK
SAFE SHELTER AS THE STRONG WINDS COULD PRODUCE SPORADIC TREE
DAMAGE. BOATERS SHOULD NOT GO OUT UNTIL THE STORMS AND GUSTY
WINDS SUBSIDE.

WIZ022-035>040-045-048>050-211100-
DOOR-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS
330 AM CDT FRI JUN 21 2013

...A ROUND OF HEAVY RAIN EXPECTED THIS MORNING...

A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA
THROUGH 6 AM AHEAD OF A LARGE THUNDERSTORM COMPLEX NOW ENTERING WESTERN
WISCONSIN. THE MAIN THUNDERSTORM COMPLEX WILL MOVE ACROSS THE REGION
BETWEEN 6 AM AND NOON. THIS COMPLEX OF STORMS WILL BE CAPABLE OF
PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. RAINFALL
RATES COULD CAUSE URBAN STREET FLOODING AND PONDING OF WATER ON AREA
ROAD WAYS. SMALL CREEKS AND STREAMS AS WELL AS DITCHES WILL RISE RAPIDLY
THIS MORNING. STRONG OR GUSTY WINDS SHOULD BE EXPECTED ALONG OR BEHIND
THE THUNDERSTORM COMPLEX. CAMPERS SHOULD SEEK SAFE SHELTER AS THE
STRONG WINDS COULD PRODUCE SPORADIC TREE DAMAGE. BOATERS SHOULD NOT
GO OUT UNTIL THE STORMS AND GUSTY WINDS SUBSIDE.

ECKBERG
Special weather statement, Jun 21, 4:33 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
533 AM CDT FRI JUN 21 2013

WIZ005-010>013-018>021-031-073-074-211245-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SHAWANO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...CRIVITZ
533 AM CDT FRI JUN 21 2013

...ANOTHER ROUND OF HEAVY RAIN EXPECTED THIS MORNING...

A LARGE AREAS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTH
CENTRAL WISCONSIN BETWEEN 6 AM AND 10 AM AND OVER FAR NORTHEAST
WISCONSIN BETWEEN 8 AM AND NOON. THIS COMPLEX OF STORMS WILL BE
CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF
TIME. RAINFALL RATES COULD CAUSE URBAN STREET FLOODING AND PONDING
OF WATER ON AREA ROAD WAYS. SMALL CREEKS AND STREAMS AS WELL AS
DITCHES MAY RISE RAPIDLY THIS MORNING. STRONG AND GUSTY WINDS
SHOULD BE EXPECTED ALONG OR BEHIND THE THUNDERSTORM COMPLEX.
CAMPERS SHOULD SEEK SAFE SHELTER AS THE STRONG WINDS COULD PRODUCE
SPORADIC TREE DAMAGE. BOATERS SHOULD NOT GO OUT UNTIL THE STORMS
AND GUSTY WINDS SUBSIDE.

WIZ022-037>040-045-048>050-211245-
DOOR-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
533 AM CDT FRI JUN 21 2013

...A ROUND OF HEAVY RAIN EXPECTED THIS MORNING...

A LARGE THUNDERSTORM COMPLEX NOW OVER WESTERN WISCONSIN WILL MOVE
ACROSS THE REGION THROUGH NOON. THIS COMPLEX OF STORMS WILL BE
CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF
TIME. RAINFALL RATES COULD CAUSE URBAN STREET FLOODING AND PONDING
OF WATER ON AREA ROAD WAYS. SMALL CREEKS AND STREAMS AS WELL AS
DITCHES MAY RISE RAPIDLY THIS MORNING. STRONG...GUSTY WINDS
SHOULD BE EXPECTED ALONG OR BEHIND THE THUNDERSTORM COMPLEX.
CAMPERS SHOULD SEEK SAFE SHELTER AS THE STRONG WINDS COULD PRODUCE
SPORADIC TREE DAMAGE. BOATERS SHOULD NOT GO OUT UNTIL THE STORMS
AND GUSTY WINDS SUBSIDE.

WIZ030-035-036-211245-
MARATHON-WOOD-PORTAGE-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT
533 AM CDT FRI JUN 21 2013

...STRONG WINDS AND HEAVY RAIN EXPECTED THIS MORNING...

A LARGE THUNDERSTORM COMPLEX WILL MOVE ACROSS THE REGION THIS
MORNING. STRONG WINDS ALONG WITH HEAVY RAIN IS EXPECTED AS THE
STORMS PASS. THE STORMS WILL BE CAPABLE OF PRODUCING
1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME. RAINFALL RATES
COULD CAUSE URBAN STREET FLOODING AND PONDING OF WATER ON AREA
ROAD WAYS. SMALL CREEKS AND STREAMS AS WELL AS DITCHES WILL RISE
RAPIDLY THIS MORNING.  CAMPERS SHOULD SEEK SAFE SHELTER AS THE
STRONG WINDS COULD PRODUCE SPORADIC TREE DAMAGE. BOATERS SHOULD
NOT GO OUT UNTIL THE STORMS AND GUSTY WINDS SUBSIDE.

TE
Special weather statement, Jun 21, 5:04 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 AM CDT FRI JUN 21 2013

WIZ018-019-030-035-036-211200-
LANGLADE-LINCOLN-MARATHON-PORTAGE-WOOD-
604 AM CDT FRI JUN 21 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 44 MILES NORTHWEST OF
WAUSAU TO NEAR BLACK RIVER FALLS...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 55 MPH ARE POSSIBLE ALONG THE LEADING EDGE.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL TO 1/2 INCH AND BRIEF
HEAVY DOWNPOURS...ARE ALSO POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ABBOTSFORD BY 620 AM CDT...
  SPENCER BY 635 AM CDT...
  NEW WOOD WILDLIFE AREA BY 640 AM CDT...
  MARSHFIELD BY 645 AM CDT...
  COUNCIL GROUNDS STATE PARK AND PITTSVILLE BY 655 AM CDT...
  BABCOCK AND MERRILL BY 700 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

TE

The radar

The Green Bay radar (KGRB), 147 km away, was scanning. The volume nearest the first event began at 12:01 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 funnel cloud, 1 high wind. Local standard time, as filed.

Funnel Cloud, Marathon

When
June 21, 6:00 AM CST
Where
Marathon County, 3 mi ENE of Rib Falls
Reported by
Public
Coordinates
44.986, -89.843

A funnel cloud was spotted near the intersection of STH 107 and CTH U.

Thunderstorm Wind, Marathon

When
June 21, 6:00 AM CST
Where
Marathon County, 3.01 mi ENE of Rib Falls
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.986, -89.842

Thunderstorm winds downed numerous trees near the intersection of STH 107 and CRH U.

Thunderstorm Wind, Waupaca

When
June 21, 6:50 AM CST
Where
Waupaca County, Ogdensburg
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.450, -89.030

Thunderstorm winds knocked several trees onto cars in Ogdensburg. The time of this event was estimated based on radar.

High Wind, Oneida

When
June 21, 8:00 AM CST
Where
Oneida forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
45.706, -89.522 (the zone’s center; the record gives no point)

High winds from a wake low downed trees and power lines near Sugar Camp.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2013Every state in 2013This day in weather historyWarnings in Wisconsin, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458019, 458020, 458021, 464213.